Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 26, 2019, 4:18 PM CDT for Thomas County, Kansas. It was in force for 92 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 4:18 PM CDT (21:18 UTC)
- Expired
- May 26, 2019, 5:50 PM CDT
- In force
- 92 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Thomas County, KS
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:50 PM CDT | FLASH FLOOD | 1 Nnw Colby, KS | REPORT VIA FACEBOOK OF WATER COMING INTO A BASEMENT. |
| May 26, 4:53 PM CDT | FLASH FLOOD | 1 N Colby, KS | TRAINED SPOTTER REPORTS 4 TO 5 INCHES OF WATER ON ALL MAIN ROADWAYS. |
| May 26, 5:15 PM CDT | FLASH FLOOD | Colby, KS | REPORT VIA FACEBOOK OF WATER IN A BASEMENT AND CONCRETE COLLAPSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345 WGUS53 KGLD 262118 FFWGLD KSC193-270015- /O.NEW.KGLD.FF.W.0007.190526T2118Z-190527T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Goodland KS 418 PM CDT Sun May 26 2019 The National Weather Service in Goodland has issued a * Flash Flood Warning for... Thomas County in northwestern Kansas... * Until 715 PM CDT. * At 418 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Colby, Brewster, Levant, Gem, Mingo and Halford. This includes Interstate 70 in Kansas between mile markers 36 and 71. LAT...LON 3949 10084 3914 10086 3914 10138 3949 10139 $$ JN
2 follow-up statements
486 WGUS73 KGLD 262141 FFSGLD Flash Flood Statement National Weather Service Goodland KS 441 PM CDT Sun May 26 2019 KSC193-270015- /O.CON.KGLD.FF.W.0007.000000T0000Z-190527T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Thomas KS- 441 PM CDT Sun May 26 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR THOMAS COUNTY... At 440 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly or is already occurring. Some locations that will experience flooding include... Colby, Brewster, Levant, Gem, Mingo and Halford. This includes Interstate 70 in Kansas between mile markers 36 and 71. LAT...LON 3949 10084 3914 10086 3914 10138 3949 10139 $$ JN
442 WGUS73 KGLD 262250 FFSGLD Flash Flood Statement National Weather Service Goodland KS 550 PM CDT Sun May 26 2019 KSC193-262259- /O.CAN.KGLD.FF.W.0007.000000T0000Z-190527T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Thomas KS- 550 PM CDT Sun May 26 2019 ...THE FLASH FLOOD WARNING FOR THOMAS COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3949 10084 3914 10086 3914 10138 3949 10139 $$ JN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 26, 2:25 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Goodland KS 125 PM MDT Sun May 26 2019 .SHORT TERM...(This evening through Wednesday) Issued at 125 PM MDT Sun May 26 2019 Tonight...a line or broken line of strong to severe thunderstorms is expected to exit the forecast area around or shortly after midnight. Low temperatures range from the mid 40s to low 50s in far eastern Colorado to around 60 in Norton and Graham counties. Monday...its possible for a few strong to severe thunderstorms to develop in the late afternoon to overnight hours across the far east and northwest zones. The Storm Prediction Center has areas from near McCook to Hill City east in a slight risk for severe storms. Southerly winds increase in the afternoon with gusts in the 25 to 35 mph range along and south of the interstate. High temperatures in the mid 70s to mid 80s. Low temperatures range from the low to mid 40s west, mid 50s east. Tuesday...general idea is for an upper level low pressure area to reach southwest Nebraska by the end of the day then into northeast Nebraska by 12z Wednesday morning. Some wraparound showers and thunderstorms are possible, mainly across the northwest 1/2 of the area. Afternoon temperatures will be much cooler with readings ranging from the low to mid 60s in the west to the upper 70s in the east. Low temperatures in the low 40s west, low 50s east. Wednesday...generally dry weather currently expected. High temperatures in the 60s, low temperatures in the 40s. .LONG TERM...(Thursday through Sunday) Issued at 125 PM MDT Sun May 26 2019 Thursday...dry weather currently expected. High temperatures in the low to mid 70s. Lows in the mid 40s to low 50s. Friday...some weak disturbances move across the area from the west/southwest supporting spotty chances for thunderstorms. High temperatures in the mid 70s to low 80s. Low temperatures in the mid 40s to around 50 west, mid 50s east. Saturday...little change from Friday with a chance of afternoon thunderstorms. High temperatures in the mid 70s to low 80s. Lows in the upper 40s west to mid 50s east. Sunday...chance of afternoon thunderstorms as weather disturbances move through from the west. High temperatures in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1115 AM MDT Sun May 26 2019 KGLD, sub vfr cigs expected from taf issuance through 19z or 20z with winds from the southeast 10-15kts with higher gusts. From 20z-23z vfr conditions expected with winds increasing from the south gusting near 30kts. From 23z-01z a line of strong to severe thunderstorms is expected to impact the terminal very low visibility in moderate to heavy rain, wind gusts in excess of 50kts and possibly some hail. After 02z winds begin the period from the southeast near 15ks slowly veering to the south around 12kts by 07z then southwest near 10kts by 12z and west under 10kts around 15z. KMCK, sub vfr conditions expected from taf issuance through about 05z with winds increasing from the southeast gusting near 30kts. From 00z-02z a line of strong to severe thunderstorms may impact the terminal with very low visibility in moderate to heavy rain, wind gusts in excess of 50kts and possibly some hail. After 06z vfr conditions are expected with winds gradually veering to the south then southwest at speeds under 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 2:35 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 135 PM MDT Sun May 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms will increase in coverage and intensity through the remainder of the afternoon and into the mid evening moving in a northeast to east direction. The primary threats will be hail to three inches in diameter, wind gusts to 75 mph, a few tornadoes, and locally heavy rainfall which may cause flash flooding. The line or broken line of severe storms is expected to exit the area around or shortly after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... For Monday, isolated thunderstorms will be possible over the northern and eastern portions of the area. A few of these storms could become severe with large hail being the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening.
In the hours before
Special weather statement, May 26, 3:02 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
202 PM MDT Sun May 26 2019
KSZ041-262015-
Greeley KS-
202 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL
215 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Towner, or 15 miles southwest of Tribune, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tribune and Horace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 PM MDT for west central
Kansas.
LAT...LON 3845 10204 3862 10193 3846 10165 3826 10189
3826 10205
TIME...MOT...LOC 2001Z 208DEG 47KT 3834 10199
024Special weather statement, May 26, 3:38 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
338 PM CDT Sun May 26 2019
KSZ014-028-262100-
Thomas KS-Logan KS-
338 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND
NORTHWESTERN LOGAN COUNTIES UNTIL 400 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Winona, or 22 miles east of Sharon Springs, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Winona.
This includes Interstate 70 in Kansas between mile markers 39 and 42.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Kansas.
LAT...LON 3893 10148 3898 10148 3914 10142 3914 10139
3922 10139 3939 10133 3928 10101 3889 10126
TIME...MOT...LOC 2038Z 203DEG 49KT 3901 10136
024Special weather statement, May 26, 3:40 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Goodland KS 340 PM CDT Sun May 26 2019 KSZ028-042-262100- Wichita KS-Logan KS- 340 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WICHITA AND SOUTHWESTERN LOGAN COUNTIES UNTIL 400 PM CDT... At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Leoti, moving north at 55 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Leoti. A Tornado Watch remains in effect until 1000 PM CDT for west central Kansas. LAT...LON 3846 10130 3851 10155 3891 10141 3885 10102 TIME...MOT...LOC 2040Z 188DEG 47KT 3857 10138 024
Special weather statement, May 26, 3:43 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Goodland KS
243 PM MDT Sun May 26 2019
COZ092-262100-
Cheyenne County CO-
243 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 300 PM MDT...
At 243 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Towner, or 19 miles southeast of Cheyenne Wells,
moving north at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Arapahoe.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.
LAT...LON 3894 10228 3893 10205 3862 10205 3861 10219
3862 10229
TIME...MOT...LOC 2043Z 188DEG 47KT 3861 10211
024Special weather statement, May 26, 3:49 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Goodland KS 249 PM MDT Sun May 26 2019 KSZ027-041-262115- Wallace KS-Greeley KS- 249 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WALLACE AND NORTHEASTERN GREELEY COUNTIES UNTIL 315 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Sharon Springs, moving north at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sharon Springs and Wallace. A Tornado Watch remains in effect until 900 PM MDT for west central Kansas. LAT...LON 3860 10160 3863 10196 3913 10190 3912 10148 TIME...MOT...LOC 2049Z 196DEG 38KT 3871 10177 024
Special weather statement, May 26, 4:08 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Goodland KS 408 PM CDT Sun May 26 2019 KSZ028-262130- Logan KS- 408 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 430 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near Russell Springs, or 17 miles northwest of Scott State Lake, moving north at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Oakley, Monument and Russell Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for northwestern and west central Kansas. LAT...LON 3878 10129 3914 10119 3913 10085 3878 10103 TIME...MOT...LOC 2108Z 185DEG 43KT 3888 10113 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:26 PM CDT | Special Weather Statement | GLD | Gove | 19 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 22 min |
| May 26, 6:33 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 4 hr |
| May 26, 11:05 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Logan, Rawlins, Sheridan and 4 more | 115 min |
| May 26, 2:39 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 51 min |
| May 26, 2:49 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 26, 3:02 PM CDT | Special Weather Statement | GLD | Greeley | 13 min |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 38 min |
| May 26, 3:18 PM CDT | Flash Flood Warning | GLD | Wallace | 2 hr |
| May 26, 3:38 PM CDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 3:40 PM CDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 26, 3:46 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 44 min |
| May 26, 3:49 PM CDT | Special Weather Statement | GLD | Wallace | 26 min |
| May 26, 3:57 PM CDT | Flash Flood Warning | GLD | Logan | 101 min |
| May 26, 4:08 PM CDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 4:24 PM CDT | Tornado Warning | GLD | Thomas | 36 min |
| May 26, 4:30 PM CDT | Special Weather Statement | GLD | Sherman | 15 min |
| May 26, 4:44 PM CDT | Tornado Warning | GLD | Rawlins, Sheridan, Thomas | 31 min |
| May 26, 4:56 PM CDT | Tornado Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 21 min |
| May 26, 5:10 PM CDT | Special Weather Statement | GLD | Wallace | 20 min |
| May 26, 5:12 PM CDT | Flash Flood Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 3 hr |
| May 26, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 47 min |
| May 26, 5:17 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 43 min |
| May 26, 5:32 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| May 26, 5:46 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 5:54 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 2 hr |
| May 26, 5:58 PM CDT | Flash Flood Warning | GLD | Sherman | 105 min |
| May 26, 5:59 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| May 26, 6:01 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 6:13 PM CDT | Special Weather Statement | GLD | Thomas | 17 min |
| May 26, 6:36 PM CDT | Special Weather Statement | GLD | Wallace | 24 min |
| May 26, 6:57 PM CDT | Special Weather Statement | GLD | Logan | 18 min |
| May 26, 6:58 PM CDT | Flash Flood Warning | GLD | Thomas | 38 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.